advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Jenison, Michigan, USA:

My little girl has been on a pump for one year. I am getting frustrated with nighttime highs that do not respond to the initial correction. This happens about once every five or so days. I change sites every 60 hours. There does not appear to be kinking of the tubing. She will typically be 250 mg/dl [13.9 mmol/L] or so around midnight or 1 a.m. I correct with the correct dosage, then she just drops about 10 mg/dl when I check her 90 minutes later. I correct again and, usually, the SECOND time it goes down. Any ideas as to why this could be happening? She always comes down right away during the day if she is high.

Answer:

Children this age seem to have higher basal needs around midnight so you might want to consider increasing her basals before then. Your diabetes team should be able to advise you about this. Also, don't forget the active insulin time. There is still lots of insulin left 90 minutes after a bolus.

LD

DTQ-20060411232107
Original posting 17 Apr 2006
Posted to Hyperglycemia and DKA and Insulin

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:08
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.